Skip to main content Accessibility help




In [8], the third author defined a reducibility $\le _w^{\rm{*}}$ that lets us compare the computing power of structures of any cardinality. In [6], the first two authors showed that the ordered field of reals ${\cal R}$ lies strictly above certain related structures. In the present paper, we show that $\left( {{\cal R},exp} \right) \equiv _w^{\rm{*}}{\cal R}$ . More generally, for the weak-looking structure ${\cal R}$ consisting of the real numbers with just the ordering and constants naming the rationals, all o-minimal expansions of ${\cal R}$ are equivalent to ${\cal R}$ . Using this, we show that for any analytic function f, $\left( {{\cal R},f} \right) \equiv _w^{\rm{*}}{\cal R}$ . (This is so even if $\left( {{\cal R},f} \right)$ is not o-minimal.)



Hide All
[1] Baldwin, J., Friedman, S.-D., Koerwein, M., and Laskowski, C., Three red herrings around Vaught’s Conjecture , Transactions of the American Mathematical Society, vol. 368 (2015), pp. 36733694.
[2] Baldwin, J., Laskowski, M., and Shelah, S., Forcing isomorphism, this Journal, vol. 58 (1993), pp. 12911301.
[3] Downey, R., Greenberg, N., and Miller, J., Generic Muchnik reducibility and presentations of fields , Israel Journal of Mathematics, to appear.
[4] Gabrielov, A. M., Projections of semianalytic sets . Functional Analysis and its Applications, vol. 2 (1968), pp. 282291 (in Russian).
[5] Khovanskii, A., On a class of systems of transcendental equations . Soviet Mathematics Doklady, vol. 22 (1980), pp. 762765.
[6] Igusa, G. and Knight, J. F., Comparing two versions of the reals using computability, this Journal, vol. 81 (2016), pp. 11151123.
[7] Kaplan, I. and Shelah, S., Forcing a countable structure to belong to the ground model , Mathematical Logic Quarterly, to appear.
[8] Knight, J. F., Montalbán, A., and Schweber, N., Computable structures in generic extensions, this Journal, vol. 81 (2016), pp. 814832.
[9] Knight, J. F., Pillay, A., and Steinhorn, C., Definable sets in ordered structures, II . Transactions of the American Mathematical Society, vol. 295 (1986), pp. 593605.
[10] Larson, P., Scott processes, preprint.
[11] Macintyre, A. and Marker, D., Degrees of recursively saturated models . Transactions of the American Mathematical Society, vol. 282 (1984), pp. 539554.
[12] Macintyre, A. and Wilkie, A. J., On the decidability of the real exponential field , Kreiseliana: About and Around Georg Kreisel (Odifreddi, P., editor), A K Peters, Natick, MA, 1996, pp. 441467.
[13] Pillay, A. and Steinhorn, C., Definable sets in ordered structures, I . Transactions of the American Mathematical Society, vol. 295 (1986), pp. 565592.
[14] Tarski, A., A Decision Method for Elementary Algebra and Geometry, University of California Press, Oakland, 1951.
[15] van den Dries, L., A generalization of the Tarski-Seidenberg Theorem, and some non-definability results . Bulletin of the American Mathematical Society, vol. 15 (1986), pp. 189193.
[16] van den Dries, L., Tame Topology and o-Minimal Structures, Cambridge University Press, Cambridge, 1998.
[17] Wilkie, A. J., Model completeness results for expansions of the ordered field of real numbers by restricted pfaffian functions and the exponential functions . Journal of the American Mathematical Society, vol. 9 (1996), pp. 10511094.
Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

The Journal of Symbolic Logic
  • ISSN: 0022-4812
  • EISSN: 1943-5886
  • URL: /core/journals/journal-of-symbolic-logic
Please enter your name
Please enter a valid email address
Who would you like to send this to? *



Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed